MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE
Catalog Number SR55
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent 4/21/2025 d4 batch #127d34.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one sr55 reload was received with the retainer placed and no apparent damaged.In addition, an opened package was received along with the device.The reload had the proximal 1 driver up and the remaining drivers down with staples present and a swing tab in the unlocked position.Also, the reload was received with the knife not completely within doghouse.It is possible that the knife exposed noted on the reload is consist with the firing knob was not returned completely prior to opening the device causing that the knife not returned completely to its home position.The reload was tested for functionality with a test device and fired without any difficulties.The staple line and cut line were complete, and the staples meet the staple form release criteria.The swing tab in unlocked position is consistent with an improper loading technique.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 127d34, and no non-conformances were identified.The lot#140d30 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Could you please clarify if there were any patient consequences? 2.Could you please clarify if there was any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a gastrectomy the device did not fire.

Brand Name
55 MM NTLC SELECTABLE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21872236
Report Number3005075853-2025-02799
Device Sequence Number12692527
Product Code GDW
UDI-Device Identifier10705036002826
UDI-Public(01)10705036002826(17)290531(10)140D30
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR55
Device Lot Number140D30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown